MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon had completed one case successfully and continued for a 2nd patient.After the sculpt phase in this case the surgeon carried out a vitrectomy.The machine and handpiece appeared to function normally and no comments were made either relating to the veritas or its handpiece.There was a 10 minute delay in the procedure.We learned through follow up, that the surgeon blames the machine and handpiece for the event.It is unknown if the patient had a preexisting condition.The vitrectomy was required because the patient's natural lens was pushed through the back of the capsule.It is unknown if the patient was permanently impaired.The patient was sent to a nearby hospital and it is unknown if an overnight stay was needed.No further surgical or medical interventions apart from the vitrectomy were reported and the patients outcome is unknown.No further information was provided.A separate report is being submitted for the other suspected product.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section e1 - telephone number: (b)(6).Section h3 - other (81): the ellips fx phaco handpiece system has not been evaluated.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17502678
Report Number3012236936-2023-01974
Device Sequence Number2394622
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown